Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

I'd Sigh If I Had The Breath


  • Please log in to reply
11 replies to this topic

#1 peanut

peanut

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 738 posts

Posted 12 June 2007 - 04:37 PM

Hi friends,
In a few days I’ll finally be getting Revatio instead of Viagra or Tracleer for my newly diagnosed pulmonary hypertension. At $75/month yikes, but the pharmacist said Tracleer is 4x that. Hopefully Thelin (Sitaxsentan Sodium) will be inexpensive when it comes out.

I feel like my shortness of breath is getting worse. I see my lung doctor monthly… but in the last 3 weeks I feel worse. I’ve had 4 coughing fits and yesterday I couldn’t calm my breathing even at rest. I called my lung doctor today and they prescribed another inhaler: Atrovent. So in addition to the xopenx nebulizer I use 3-5x/day, QVAR prednisone inhaler I use 2x day I now have a 3rd one to use ever 4 hours. And a 4th: albutrol just in case. How many inhalers can one girl carry? And I don’t really even know what Atrovent does… I was also wondering if Revatio would help my lungs?

I’m on 20+ meds… and getting another is wearing on me.

thanks for listenin,

A frustrated peanut

You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...

#2 emmie

emmie

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 321 posts

Posted 12 June 2007 - 05:57 PM

Hey peanut,

No words of wisdom, but I do have (((((hugs))))) I hope your symptoms calm down soon for you.

xoxo emmie

#3 jefa

jefa

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,325 posts
  • Location:Scotland

Posted 12 June 2007 - 10:59 PM

Ah, peanut. I feel for you and hope the new medication works. I know that many of us have a long list of prescription drugs from our various medical specialists. I don't have as many as you, but I have put all mine on a chart with the side effects, interactions and contraindications listed next to them. Seeing them all together can be a bit daunting, since a lot of the possible side effects are the same as the symptoms they are being prescribed for. I worry that the specialists won't consider the effects of what one of their peers may have prescribed for another symptom.
Warm wishes,
Jefa

Carrie Maddoux
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

#4 Clementine

Clementine

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 684 posts

Posted 13 June 2007 - 02:45 AM

Dear Peanut,
Yours seems a little trickier than the average "Joe" :) in that you have obstructive and restrictive lung disease and you have to address both. I would hope that once them medicine starts to work you will feel the symptoms subside with the short of breath. I remember those days for me, when I would lie in bed crying, being so short of breath, not knowing if I should be in ER or not. I made several phone calls to ER also because I was so scared. Once I got on a regular treatment plan I am only SOB during activity.
I get pretty upset when I look at my pill box too, and I wonder if all this combining and altering my body is doing more harm than good. I recently took a list of all my meds to the pharmacist and asked him if he saw any drugs that should not be taken together, and lucky for me, everything was OK. He even confirmed which ones were to be taken on an empty stomach. Maybe you should do that too.
I just wish you felt better.....Sweetie Pie.
xo
Jen

#5 Clementine

Clementine

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 684 posts

Posted 13 June 2007 - 03:19 AM

Peanut,
Could the coughing be from your esophagus needing some TLC? I had a dry cough, so my rheumatologist sent me to a GI Dr., where he found hernias and little tears. I started taking 2 Zantac before bedtime and now I no longer have that cough or chest pain. Just a though...
Jen

#6 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 13 June 2007 - 03:45 AM

Peanut,
I'm so sorry that things seem to be getting worse. Just try to stay calm Darlin'. Stress and anxiety certainly aren't going to help. I know - easier said than done - sorry. huh.gif

Revatio has the same active ingredient as Viagra, the ingredient being Sildenafil. Therefore it should help. Here's a link I found on the PH page about Revatio being approved for PH. You can also review some of the other studies on the use of Sildenafil for PH.

I'm curious about your use of inhalers. Before my diagnosis I had a pulmonary doctor prescribe an inhaler, but it didn't do me much good. After diagnosis of scleroderma I've had 3 pulmonary doctors say that inhalers don't work for scleroderma lung diseases. So even though I've been diagnosed with both mild PH and pulmonary fibrosis - I've never used an inhaler. Do you think they do you any good? Does one work better than another?

Big, Big Hugs to you Darlin'


Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#7 WestCoast1

WestCoast1

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 554 posts

Posted 13 June 2007 - 04:13 AM

Hi Peaut,
I am sorry that your PH is not cooperating with all of the meds that you are taking. You already got some great words of advice and it looks like some good links too....so I will just send a HUG your way!
*WestCoast*

********

#8 Clementine

Clementine

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 684 posts

Posted 13 June 2007 - 05:37 AM

Peanut,
To add to Janey's post, I've done my PFTs with an inhaler and without an inhaler and the inhaler had no benefits. You have asthma, so I know it's a little different, but I wonder how it does affect you since you are trying to treat two different symptoms.
Jen

#9 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 13 June 2007 - 09:14 AM

Hey Peanuts,

I just wanted to give you a big hug. I'm really sorry you seem to be feeling worse as time goes by. Lets hope the new meds help.
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#10 nan

nan

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 649 posts

Posted 13 June 2007 - 01:15 PM

Peanut,
I am so sorry that you are suffering so much!!! I hope that you can find relief soon. I send good vibes your way.
Nan

#11 bookworm

bookworm

    Silver Member

  • Members
  • PipPipPipPip
  • 292 posts
  • Location:Texas

Posted 13 June 2007 - 08:48 PM

Hi Peanut,

I'll bet the inhalers really make you feel better! My sister used to take Atrovent for asthma and it helped her. I have an albuterol inhaler for occasional bouts of shortness of breath, It's called a "rescue inhaler" because it really, really helps get you breathing easy if you're struggling with shortness of breath.

As for the Revatio, if it's like Viagra and Cialis, it's supposed to be very good for pulmonary hypertension, and, in addition, it's wonderful for Raynauds. I haven't had a serious finger ulcer since I started taking Viagra and later, Cialis. (more than a year ago.) I think they help the blood flow.

I hope you are soon feelling lots better! Sounds to me like your doctor knows what he's doing! Sorry about all the medicines, though. I feel the same way, but I can't seem to get along without my meds!



Mary in Texas

#12 susie54

susie54

    Silver Member

  • Members
  • PipPipPipPip
  • 259 posts

Posted 14 June 2007 - 02:58 AM

HI Peanut,

What you are dealing with is not easy. I am truly sorry you have to put up with this.I would not hesitate to call your doctor if things do not improve. Maybe they can find the right mixture to help. Take it easy. Susie54